Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 9, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 20, 2010, 3:48 AM CST for 39 counties in Alabama. It took effect at Feb 20, 2010, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2010, 3:48 AM CST (09:48 UTC)
- In effect from
- Feb 20, 2010, 1:00 PM CST
- Expired
- Feb 20, 2010, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3226 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267 WWUS84 KBMX 200948 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 348 AM CST SAT FEB 20 2010 ...DRY CONDITIONS EXPECTED THIS AFTERNOON FOR EASTERN PORTIONS OF CENTRAL ALABAMA... ALZ017>021-024>029-035>038-041>050-210000- /O.NEW.KBMX.FW.W.0009.100220T1900Z-100221T0000Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY- ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- 348 AM CST SAT FEB 20 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING. A DRY AIRMASS OVER EAST CENTRAL ALABAMA WILL CONTINUE THIS AFTERNOON WITH RELATIVE HUMIDITY VALUES AT OR BELOW 25 PERCENT THROUGH 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
1 follow-up statement
619 WWUS84 KBMX 201834 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1234 PM CST SAT FEB 20 2010 ...DRY CONDITIONS EXPECTED THIS AFTERNOON ACROSS CENTRAL ALABAMA... ALZ011>015-022-023-030>034-039-040-210000- /O.EXA.KBMX.FW.W.0009.100220T1900Z-100221T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-SUMTER- GREENE-HALE-PERRY-BIBB-MARENGO-DALLAS- 1234 PM CST SAT FEB 20 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A DRY AIRMASS OVER EAST CENTRAL ALABAMA WILL CONTINUE THIS AFTERNOON WITH RELATIVE HUMIDITY VALUES NEAR OR BELOW 25 PERCENT THROUGH 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARMING TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ ALZ017>021-024>029-035>038-041>050-210000- /O.CON.KBMX.FW.W.0009.100220T1900Z-100221T0000Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY- ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- 1234 PM CST SAT FEB 20 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A DRY AIRMASS OVER EAST CENTRAL ALABAMA WILL CONTINUE THIS AFTERNOON WITH RELATIVE HUMIDITY VALUES NEAR OR BELOW 25 PERCENT THROUGH 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARMING TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ 08/MNK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 19, 11:21 PM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Feb 19, 11:21 PM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1121 PM CST FRI FEB 19 2010 .UPDATE...EVENING FORECAST AND AVIATION DISCUSSION. && .DISCUSSION... UPDATED THE FORECAST MAINLY TO ADJUST THE HOURLY TREND IN THE GRIDS. HIGH CLOUDS ALONG THE SOUTHEAST PORTIONS OF THE FORECAST AREA WILL KEEP TEMPERATURES A TAD WARMER THAN PREVIOUSLY FORECAST. OTHERWISE...NO OTHER CHANGES ARE NECESSARY AT THIS TIME. && .AVIATION...06Z TAF DISCUSSION. NO AVIATION CONCERNS ARE EXPECTED AT THIS TIME. REMINDER NOTE: WILL CONTINUE TO INCLUDE THE LINE (AMD LTD TO VIS WIND AND WX) FOR KEET DUE TO CONTINUED CONCERN OVER THE CEILOMETER. THE CEILOMETER WILL BE IN TESTING PHASE THROUGH FEBRUARY. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Feb 19, 5:15 PM CST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 515 PM CST FRI FEB 19 2010 ALZ011>015-017>050-202315- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 515 PM CST FRI FEB 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.